MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH STONE CONE NITINOL UROLOGICAL RETRIEVAL COIL; DISLODGER, STONE, FLEXIBLE

BOSTON SCIENTIFIC - MARLBOROUGH STONE CONE NITINOL UROLOGICAL RETRIEVAL COIL; DISLODGER, STONE, FLEXIBLE
Model Number M0063903100
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a stone cone nitinol urological retrieval coil was used in the ureter on a procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the stone cone retrieval device failed to retract into the sheath.The retrieval device was removed together with the scope from the patient's body.However, when the device was removed it was found the tip broke and detached.A grasping forceps was used to retrieved the detached tip.Fluoroscopy confirmed that no device fragments are left inside the patient.Additionally, it was reported that a laser was used during the procedure but it did not damage the retrieval device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
A visual analysis of the returned device found that the coil is detached proximal to the distal stop.The rest of the coil is burnt and broken is several places but still attached to the device by the blue/green heat shrink.There are burn marks at the breaks.The blue sheath is detached and was not returned.Review and analysis of all available information indicates that there was an evidence of scorching which was most likely caused by the laser during the procedure.Therefore, the most probable root cause is "caused by other device" since the investigation indicates another device/drug/subsequent procedure caused the complaint event.The device history record (dhr) review found the device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.A labeling review was performed and no anomaly was found.
 
Event or Problem Description

Brand Name
STONE CONE NITINOL UROLOGICAL RETRIEVAL COIL
Common Device Name
DISLODGER, STONE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key6731037
Report Number3005099803-2017-02080
Device Sequence Number13658394
Product Code FGO
UDI-Device Identifier08714729430209
UDI-Public(01)08714729430209(17)20190609(10)F52633
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2019
Device Model NumberM0063903100
Device Catalogue Number390-310
Device Lot NumberF52633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2017
Initial Date Received by Manufacturer 06/26/2017
Supplement Date Received by Manufacturer07/28/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date08/17/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;